Alert archive / Georgia / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 41, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Jun 5, 2019, 6:32 PM EDT for Bryan County, Liberty County, Georgia. It was in force for 30 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 5, 2019, 6:32 PM EDT (22:32 UTC)
- Expired
- Jun 5, 2019, 7:02 PM EDT
- In force
- 30 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Bryan County, GA, Liberty County, GA
The radar
The Charleston,SC radar (KCLX), 94 km from the middle of the area, began a volume at 22:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 5, 7:10 PM EDT | TSTM WND DMG | 6 W Richmond Hill, GA | SPOTTER STATED THERE WERE SMALL LIMBS THAT FELL FROM TREES. TIME WAS ESTIMATED BY RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 10.5 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2197 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 546 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 2 m²/s²
- Significant tornado parameter
- -0.1
- Supercell composite
- -0.6
The text
As transmitted.
536
WUUS52 KCHS 052232
SVRCHS
GAC029-179-052330-
/O.NEW.KCHS.SV.W.0041.190605T2232Z-190605T2330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Charleston SC
632 PM EDT Wed Jun 5 2019
The National Weather Service in Charleston has issued a
* Severe Thunderstorm Warning for portions of...
Bryan County in southeastern Georgia...
Liberty County in southeastern Georgia...
* Until 730 PM EDT.
* At 631 PM EDT, severe thunderstorms were located along a line
extending from 9 miles southeast of Pembroke to 6 miles northwest
of Ludowici, moving southeast at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor hail damage to vehicles is possible. Expect wind
damage to trees and powerlines.
* Locations impacted include...
Hinesville, Richmond Hill, Fort Stewart, Walthourville, Flemington,
Allenhurst, and Gum Branch.
This warning includes I-95 in Georgia between mile markers 90 and 92.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Report damage directly to the Charleston National Weather Service at
1-888-383-2024 when it is safe to do so.
&&
LAT...LON 3198 8177 3211 8140 3207 8137 3205 8137
3204 8135 3197 8130 3177 8164 3179 8165
3181 8169 3187 8176 3191 8176 3194 8174
3197 8174
TIME...MOT...LOC 2231Z 297DEG 13KT 3203 8153 3175 8184
HAIL...1.00IN
WIND...60MPH
$$1 follow-up statement
556
WWUS52 KCHS 052302
SVSCHS
Severe Weather Statement
National Weather Service Charleston SC
702 PM EDT Wed Jun 5 2019
GAC029-179-052312-
/O.CAN.KCHS.SV.W.0041.000000T0000Z-190605T2330Z/
Bryan GA-Liberty GA-
702 PM EDT Wed Jun 5 2019
...THE SEVERE THUNDERSTORM WARNING FOR BRYAN AND LIBERTY COUNTIES IS
CANCELLED...
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore the warning has been cancelled. However gusty winds are
still possible with these thunderstorms.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Charleston.
LAT...LON 3198 8177 3211 8140 3207 8137 3205 8137
3204 8135 3197 8130 3177 8164 3179 8165
3181 8169 3187 8176 3191 8176 3194 8174
3197 8174
TIME...MOT...LOC 2301Z 297DEG 13KT 3198 8141 3170 8172
$$
DPBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 4:10 PM EDT, 2 hours 22 minutes earlier.
Area forecast discussion, Jun 5, 4:10 PM EDT, 2 hours 22 minutes before
Area Forecast Discussion National Weather Service Charleston SC 410 PM EDT Wed Jun 5 2019 .SYNOPSIS... High pressure will remain anchored offshore through late week while a surface trough lingers over Georgia and the Carolinas. A series of upper level disturbances are expected to result in periods of unsettled weather this weekend into early next week. && .NEAR TERM /UNTIL 6 AM THURSDAY MORNING/... The mid-levels consist of semi-zonal flow over our area, with winds generally from the west northwest. A disturbance within the overall flow is approaching form the northwest, and is forecasted to move overhead in the upcoming hours. This will provide good lift aloft. At the surface, troughing is spread along the leeward side of the Appalachians. Both synoptic models and CAMs show convection mainly across our inland areas, gradually moving towards the coast into this evening. We tried to account for this the best that we could in the hourly POPs. Plenty of instability is in place across our area. SPC Mesoscale Analysis shows MLCAPEs exceeding 2,000 J/kg along with steepening low level lapse rates. DCAPEs at or around 800 J/kg should equate to mainly a damaging wind threat. However, hail cannot be ruled given the expected strong updrafts and 500 mb temperatures around -8 degrees C. Effective bulk shear around 30 kt should help to organize some of the storms. Heavy rainfall will also be a concern. Moisture continues to increase across our area with PWATs ~1.75". These are towards the upper end of climo per the SPC sounding page. Given the slow movement of the storms, it's not out of the question that some flooding in low- lying and poorly drained areas could occur. The convection will decrease following sunset. However, given how much moisture is in place, we could still see isolated convection through the overnight hours. Lows will generally be in the 70s. && .SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY/... Thursday: Sfc high pressure will slide further offshore, while weak low pressure lingers across the Southeast. Aloft, a ridge of high pressure will extend across the area initially, but will shift southeast as a series of h5 shortwaves round its northern periphery and toward the Mid-Atlantic and Southeast coasts. Conditions should follow more of a summerlike scenario with late morning and afternoon convection that increases in coverage during peak diurnal heating. PWATs up to 2.0 inches along with weak wind fields suggest some thunderstorms capable of producing at least moderate rains locally. Although the severe weather risk remains low, a fair amount of instability and forcing associated with h5 shortwave energy a a seabreeze circulation supports a few pulse like thunderstorms capable of being strong with heavy rain and gusty winds. High temps should remain a few degrees above normal, peaking in the mid/upper 80s near the coast and around 90 over inland areas of Southeast Georgia. Overnight lows should remain mild, ranging in the low/mid 70s. Friday and Saturday: High pressure over the western Atlantic will continue to slide further offshore as a large mid/upper lvl low slowly nudges closer to the Southeast United States from the west. The setup will mark the beginning of a fairly significant pattern change across the area with greater precip changes and slightly cooler temps over the weekend. Latest guidance suggests several rounds of h5 shortwave activity drifting over the area, most notably during peak diurnal heating each day. Additionally, deep moisture characterized by 2.0+ inch PWATs within a light southerly flow will be more than sufficient to promote late morning and afternoon convection when peak forcing occurs. Numerous showers/thunderstorms remain in forecast each day this weekend, with greatest coverage anticipated on Saturday as the mid/upper lvl low approaches closer to the Southeast United States. High temps should be limited a degree or two due to greater shower/thunderstorm coverage and clouds. In general, highs should peak in the mid/upper 80s each day. Overnight lows should remain mild, ranging around 70 inland to mid/upper 70s along the coast. && .LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/... Confidence in an extended bout of well above climo rain chances continues to grow this period. A complex low pressure system will move through the Lower Gulf Coast region, pumping plenty of deep moisture into our forecast area. It looks like the entire region will get in on episodes of soaking convective rains with several inches of rain likely and much higher localized amounts a good bet sometime before the system exits sometime prior to mid week. Widespread clouds should keep highs in the mid/upper 80s each day. && .AVIATION /19Z WEDNESDAY THROUGH MONDAY/... 18Z TAFs: VFR early. Showers and thunderstorms are expected this afternoon and evening. We have TEMPO groups in for both TAF sites during the time periods with the greatest potential impacts. We're only going MVFR in those groups, but wouldn't be surprised if brief IFR is possible. We'll amend as necessary. The convection will wind down late this evening, allowing for VFR to prevail. Extended Aviation Outlook: Flight restrictions are possible due to afternoon/evening showers and thunderstorms each day. Greatest chances of prolonged flight restrictions should occur this weekend when showers and thunderstorms become more numerous over the coastal corridor. && .MARINE... A broad area of low pressure will linger across the Coastal Plain of SC and GA into tonight. Sfc winds will remain from the south between 10-15 kts. Thunderstorms are forecast to range from scattered near the coast to isolated across the outer waters into tonight. Wave heights are forecast to range from 2-4 feet. Thursday through Sunday: A southerly component should prevail through late week as the waters remain along the western edge of high pressure becoming centered over the western Atlantic. Winds will mainly remain 15 kt or less with seas no higher than 2-3 ft. Surface winds should back more onshore this weekend as a low pressure system to the west begins to influence the region. The gradient could also strengthen over the weekend into early next week, but confidence remains somewhat low given a large spread in model solutions. Convection will likely result in localized turbulent conditions at times, especially over the weekend into early next week when coverage of showers and thunderstorms peak. && .TIDES/COASTAL FLOODING... The combination of astronomical influences on onshore winds will lead to elevated tides. Minor coastal flooding will be possible with the evening high tides through late this week, mainly for the SC coast. && .EQUIPMENT... WFO Charleston SC will only conduct upper-air soundings at 12Z until further notice due to a shortage of helium. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...None. SC...None. MARINE...None. && NEAR TERM... SHORT TERM... LONG TERM... AVIATION... MARINE... TIDES/COASTAL FLOODING... EQUIPMENT...
Hazardous weather outlook, Jun 5, 4:59 PM EDT, 1 hour 33 minutes before
Hazardous Weather Outlook National Weather Service Charleston SC 459 PM EDT Wed Jun 5 2019 GAZ117-119-139-141-SCZ051-062100- Coastal Bryan-Coastal Chatham-Coastal Liberty-Coastal McIntosh- Coastal Jasper- 459 PM EDT Wed Jun 5 2019 This Hazardous Weather Outlook is for southeast Georgia and southeast South Carolina. .DAY ONE...Tonight. Severe Thunderstorms: A few thunderstorms could become strong enough to produce damaging wind gusts and large hail through this evening. Coastal Flooding: Minor coastal flooding will be possible with this evening's high tide. A Coastal Flood Advisory could be needed. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Coastal Flooding: Minor coastal flooding will be possible with the evening high tides through late this week. Coastal Flood Advisories could be needed. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time. GAZ087-088-099>101-114>116-118-137-138-140-SCZ040-042>045-047-052- 062100- Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans- Inland Bryan-Inland Chatham-Long-Inland Liberty-Inland McIntosh- Allendale-Hampton-Inland Colleton-Dorchester-Inland Berkeley- Inland Jasper-Tidal Berkeley- 459 PM EDT Wed Jun 5 2019 This Hazardous Weather Outlook is for southeast Georgia and southeast South Carolina. .DAY ONE...Tonight. Severe Thunderstorms: A few thunderstorms could become strong enough to produce damaging wind gusts and large hail through this evening. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time. AMZ330-350-352-354-374-062100- Charleston Harbor- Waters from South Santee River to Edisto Beach SC out 20 NM- Waters from Edisto Beach SC to Savannah GA out 20 NM- Waters from Savannah GA to Altamaha Sound GA out 20 NM, including Grays Reef National Marine Sanctuary- Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM- 459 PM EDT Wed Jun 5 2019 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time. SCZ048>050-062100- Beaufort-Coastal Colleton-Charleston- 459 PM EDT Wed Jun 5 2019 ...COASTAL FLOOD ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO MIDNIGHT EDT TONIGHT... This Hazardous Weather Outlook is for southeast South Carolina. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Coastal Flood Advisory. Severe Thunderstorms: A few thunderstorms could become strong enough to produce damaging wind gusts and large hail through this evening. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Coastal Flooding: Minor coastal flooding will be possible with the evening high tides through late this week. Coastal Flood Advisories could be needed. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time.
In the hours before
Local storm report, Jun 5, 5:55 PM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CHARLESTON SC
555 PM EDT WED JUN 05 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM TSTM WND DMG 3 ESE MARLOW 32.24N 81.34W
06/05/2019 EFFINGHAM GA FIRE DEPT/RESCUE
TREE DOWN REPORTED AT MIDLAND ROAD AND LOW GROUND ROAD.
ADDITIONAL TREES DOWN BETWEEN CROSS STREETS.
&&
CORRECTED REMARKS
EVENT NUMBER CHS1900407
ETMLocal storm report, Jun 5, 6:00 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
600 PM EDT WED JUN 05 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM HAIL 4 SE MARLOW 32.23N 81.34W
06/05/2019 E0.70 INCH EFFINGHAM GA FIRE DEPT/RESCUE
PEA TO DIME SIZE HAIL NEAR LOW GROUND ROAD AND BLUE JAY
ROAD.
&&
EVENT NUMBER CHS1900408
ETMSpecial weather statement, Jun 5, 6:04 PM EDT, 28 minutes before
Special Weather Statement
National Weather Service Charleston SC
604 PM EDT Wed Jun 5 2019
GAZ088-SCZ040-042-043-052245-
Screven-Allendale-Hampton-Inland Colleton-
604 PM EDT Wed Jun 5 2019
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SCREVEN...HAMPTON...
COLLETON AND ALLENDALE COUNTIES...
At 604 PM EDT, National Weather Service doppler radar indicated a
strong thunderstorm near Millett, or 10 miles southeast of Savannah
River Site, moving east at 45 mph.
HAZARD...strong winds 45 to 55 mph and up to penny sized hail.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Minor hail damage to plants,
trees and crops is possible. Damage to windshields is
unlikely.
Some locations in the path of this storm include...
Allendale, Hampton, Lake Warren State Park, Colleton, Varnville,
Estill, Fairfax and Brunson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Report damage directly to the Charleston National Weather Service at
1-888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.
&&
LAT...LON 3314 8069 3278 8098 3256 8134 3257 8136
3298 8165 3304 8156 3310 8161 3316 8154
3311 8137 3312 8120 3303 8108 3310 8095
3306 8090 3309 8088 3313 8089 3317 8081
TIME...MOT...LOC 2204Z 290DEG 39KT 3312 8156Local storm report, Jun 5, 6:12 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
612 PM EDT WED JUN 05 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0602 PM TSTM WND GST ELLABELL 32.12N 81.49W
06/05/2019 E50 MPH BRYAN GA PUBLIC
PUBLIC REPORTED AN ESTIMATED 45 TO 50 MPH WIND GUST.
&&
EVENT NUMBER CHS1900409
ETMSpecial weather statement, Jun 5, 6:14 PM EDT, 18 minutes before
Special Weather Statement
National Weather Service Charleston SC
614 PM EDT Wed Jun 5 2019
GAZ116-137-138-052300-
Inland Liberty-Inland Bryan-Long-
614 PM EDT Wed Jun 5 2019
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BRYAN...LIBERTY AND
LONG COUNTIES...
At 614 PM EDT, National Weather Service doppler radar indicated a
strong thunderstorm 7 miles northeast of Donald, or 10 miles west of
Fort Stewart, moving east at 25 mph.
HAZARD...strong winds 45 to 55 mph, up to penny sized hail and
excessive cloud to ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Minor hail damage to plants,
trees and crops is possible. Damage to windshields is
unlikely. All outdoor activities should cease. Move
indoors immediately.
Some locations in the path of this storm include...
Hinesville, Ludowici, Fort Stewart, Walthourville, Flemington,
Allenhurst, Gumbranch and Gum Branch.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Report damage directly to the Charleston National Weather Service at
1-888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.
&&
LAT...LON 3204 8176 3211 8139 3165 8163 3178 8195
3179 8195 3179 8197
TIME...MOT...LOC 2214Z 276DEG 21KT 3191 8179Local storm report, Jun 5, 6:25 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
625 PM EDT WED JUN 05 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0409 PM TSTM WND DMG 2 N GILLISONVILLE 32.64N 81.01W
06/05/2019 JASPER SC LAW ENFORCEMENT
SC HIGHWAY PATROL REPORTED TREE DOWN AT STONEY BROOKE
LANE AND FIRETOWER ROAD.
&&
EVENT NUMBER CHS1900410
ETMThe office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 4:54 PM EDT | Severe Thunderstorm Warning | CHS | Bryan, Bulloch, Chatham, Effingham | 66 min |
| Jun 5, 5:56 PM EDT | Severe Thunderstorm Warning | CHS | Bryan, Bulloch, Liberty | 64 min |
| Jun 5, 6:14 PM EDT | Special Weather Statement | CHS | Bryan, Long | 46 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.